MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD
Catalog Number 813421100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported tiny artefacts and free floating cells in her results with ih-card ahg anti-igg.The customer stated that she was validating the weak d testing on her ih-reader 24.She reported that the instrument called the affcted reactions either as question mark or as negative.She reviewed the results and felt they should have been positive.The customer did neither return the supposedly defective product for investigational testing nor the samples that had caused the incorrect results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot and the retention sample of the ih-anti-d blend lot the customer had used.Testing was performed with different donor samples using two different ih-reader 24.All positive and negative reactions were correct.We did neither observe any tiny artefacts nor free floating cells.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We are still waiting for the instrument files from the customer for investigation.
 
Event or Problem Description
The customer reported questionable results in manual testing using the ih-reader 24.The customer reported tiny artefacts and free floating cells during the weak d testing.As the customer is new to the ih-system they asked for some interpretation guidance and how they should handle these kinds of results.The customer returned neither the supposedly defective lot for investigational testing nor samples that caused questionable results.Therefore, our quality control laboratory tested their retention sample of the supposedly defective lot with different known donor samples using the ih-anti-d blend lot #8932170-01 as used by the customer.The complaint testing was performed on two different ih-reader 24 devices.All positive and negative reactions were correct.The donor samples showed clearly negative results, evaluated both visually and by the software of the instrument.We did not observe any artifacts or free-floating cells in the gel column.Result images were provided that showed processed cards of the supposedly defective lot which confirmed the customer's findings of specks in the gel column.One sample was graded with a 1+ reaction by the software and in repetition only a few specks were visible.However, due to missing information like original ihcard images and calibration files, it was not possible to analyze the case in detail.The customer was advised that the ih-com is programmed to rule out small bubbles or artifacts-for the most part, so these tiny anomalies should not impact the interpretationsas it seems they are not in most cases.The ih-com algorithm takes into account some artifacts, bubbles, even some micro-clots that are not true agglutination.Based on the image with a 1+ interpretation by the software provided by customer the complaint is classified as confirmed - upp (unexpected product performance).However, the retention sample reacted as expected.An investigation of the evaluation on the ih-reader 24 was not possible due to the absence of required information and files.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.As a 1+ reaction in blood grouping using ih-anti-d blend is not interpretable by the software and does require an operator intervention, no incorrect result was released.The customer was advised by a bio-rad immunohematology technical specialist how to handle these kinds of images correctly.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG
Common Device Name
IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key11257680
Report Number9610824-2021-00002
Device Sequence Number2737575
Product Code QHS
UDI-Device Identifier07611969952168
UDI-Public(01)07611969952168(17)210503(19)8001010
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
125529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2021
Device Catalogue Number813421100
Device Lot Number8001010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-READER 24, SN (B)(6); IH-READER 24, SN (B)(6)